Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 29, 2007, 5:10 PM MDT for Dundy County, Nebraska. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2007, 5:10 PM MDT (23:10 UTC)
- Expired
- May 29, 2007, 6:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Dundy County, NE
The radar
The Goodland radar (KGLD), 93 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:21 PM MDT | HAIL 1 | 6 Nnw Max, NE | |
| May 29, 5:45 PM MDT | TSTM WND GST 70 | Parks, NE | LAW ENFORCEMENT RELAYED PUBLIC REPORT OF WIND GUST IN EXCESS OF 70 MPH. |
| May 29, 5:58 PM MDT | TSTM WND DMG | 7 Nnw Parks, NE | 3-4 INCH DIAMETER TREE BRANCHES BROKEN. ALSO, PEA SIZED HAIL COVERING THE GROUND AND HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:29 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 292310 SVRGLD NEC057-300015- /O.NEW.KGLD.SV.W.0073.070529T2310Z-070530T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 510 PM MDT TUE MAY 29 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNDY COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 615 PM MDT * AT 507 PM MDT(607 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST OF HAIGLER TO 7 MILES WEST OF HAIGLER TO 17 MILES SOUTH OF HAIGLER...OR ALONG A LINE EXTENDING FROM WAUNETA TO 7 MILES SOUTH OF LAIRD TO 9 MILES SOUTHEAST OF BEECHER ISLAND...MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HAIGLER AROUND 520 PM MDT... PARKS AROUND 545 PM MDT... BENKELMAN AROUND 610 PM MDT... MAX AROUND 615 PM MDT... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 43. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. HEAVY RAINS FROM THIS STORM MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR NORTHEASTERN COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 4034 10205 4000 10205 4000 10131 4034 10133 $$ THEDE
5 follow-up statements
000 WWUS53 KGLD 292322 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 522 PM MDT TUE MAY 29 2007 NEC057-300015- /O.CON.KGLD.SV.W.0073.000000T0000Z-070530T0015Z/ DUNDY NE- 522 PM MDT TUE MAY 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR DUNDY COUNTY... AT 518 PM MDT(618 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST OF HAIGLER TO HAIGLER...OR ALONG A LINE EXTENDING FROM ALVIN TO HAIGLER...MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... PARKS AROUND 550 PM MDT... BENKELMAN AND MAX AROUND 615 PM MDT... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 43. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORNADOES CAN DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO THREATENS...SEEK SHELTER IMMEDIATELY IN A BASEMENT OR STORM SHELTER...OR MOVE TO THE MOST INTERIOR ROOM ON THE LOWEST FLOOR. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR NORTHEASTERN COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 4034 10205 4000 10205 4000 10131 4034 10133 $$ THEDE
000 WWUS53 KGLD 292336 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 536 PM MDT TUE MAY 29 2007 NEC057-300015- /O.CON.KGLD.SV.W.0073.000000T0000Z-070530T0015Z/ DUNDY NE- 536 PM MDT TUE MAY 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR DUNDY COUNTY... AT 534 PM MDT(634 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTH OF HAIGLER TO 7 MILES SOUTHEAST OF HAIGLER...OR ALONG A LINE EXTENDING FROM ALVIN TO 7 MILES SOUTHEAST OF HAIGLER...MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... PARKS AROUND 550 PM MDT... BENKELMAN AROUND 610 PM MDT... MAX AROUND 615 PM MDT... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 43. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORNADOES CAN DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO THREATENS...SEEK SHELTER IMMEDIATELY IN A BASEMENT OR STORM SHELTER...OR MOVE TO THE MOST INTERIOR ROOM ON THE LOWEST FLOOR. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR NORTHEASTERN COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 4034 10205 4000 10205 4000 10131 4034 10133 $$ THEDE
000 WWUS53 KGLD 292349 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 549 PM MDT TUE MAY 29 2007 NEC057-300015- /O.CON.KGLD.SV.W.0073.000000T0000Z-070530T0015Z/ DUNDY NE- 549 PM MDT TUE MAY 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR DUNDY COUNTY... AT 545 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 21 MILES NORTH OF HAIGLER TO 13 MILES NORTH OF PARKS TO BENKELMAN...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF ALVIN TO 13 MILES NORTH OF PARKS TO BENKELMAN...MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... BENKELMAN AROUND 555 PM MDT... MAX AROUND 615 PM MDT... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 43. TORNADOES CAN DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO THREATENS...SEEK SHELTER IMMEDIATELY IN A BASEMENT OR STORM SHELTER...OR MOVE TO THE MOST INTERIOR ROOM ON THE LOWEST FLOOR. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR NORTHEASTERN COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 4034 10205 4000 10205 4000 10131 4034 10133 $$
000 WWUS53 KGLD 300005 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 605 PM MDT TUE MAY 29 2007 NEC057-300015- /O.CON.KGLD.SV.W.0073.000000T0000Z-070530T0015Z/ DUNDY NE- 605 PM MDT TUE MAY 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR DUNDY COUNTY... AT 601 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF HAIGLER TO 12 MILES NORTH OF BENKELMAN TO MAX...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF ALVIN TO 12 MILES NORTH OF BENKELMAN TO MAX...MOVING EAST AT 25 MPH. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 43. TORNADOES CAN DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO THREATENS...SEEK SHELTER IMMEDIATELY IN A BASEMENT OR STORM SHELTER...OR MOVE TO THE MOST INTERIOR ROOM ON THE LOWEST FLOOR. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR NORTHEASTERN COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 4034 10205 4000 10205 4000 10131 4034 10133 $$
000 WWUS53 KGLD 300011 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 611 PM MDT TUE MAY 29 2007 NEC057-300021- /O.EXP.KGLD.SV.W.0073.000000T0000Z-070530T0015Z/ DUNDY NE- 611 PM MDT TUE MAY 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DUNDY COUNTY EXPIRES AT 615 PM MDT... THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 1 AND 43. THE LINE OF SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE LEFT THE WARNED AREA. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR NORTHEASTERN COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR EAST CENTRAL COLORADO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT MDT WEDNESDAY MORNING FOR NORTHWESTERN KANSAS. LAT...LON 4034 10205 4000 10205 4000 10131 4034 10133 $$ THEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:14 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 29, 2:14 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MDT TUE MAY 29 2007
.DISCUSSION...
16Z WATER VAPOR IMAGERY INDICATED STRONG TROUGH DIGGING INTO
NORTHERN COLORADO. 12Z LBF RAOB INDICATED A WEAKLY CAPPED...FAIRLY
MOST PROFILE...WHILE KDDC HAD A MORE UNSTABLE...BUT MUCH MORE CAPPED
PROFILE. 17Z SURFACE ANALYSIS INDICATED FRONT HAD NEARLY BECOME
STATIONARY...RUNNING FROM APPROX KIML TO KLAA. A GOOD DEAL OF
MOISTURE HAD POOLED NEAR AND JUST BEHIND THE FRONT WITH UPPER
50S/LOW 60S TDS OBSERVED.
PRIMARY FORECAST CONCERNS WILL BE HYDRO/SEVERE WX ISSUES TONIGHT.
TONIGHT...SHORT TERM MODELS ALREADY BEGINNING TO DIVERGE WITH
SOLUTION FOR TONIGHT. SFC HEATING...COMBINED WITH LARGE PLUME OF
MOISTURE WILL BE MORE THAN SUFFICENT FOR TSRA/HEAVY RAIN WITH THE
BIGGEST QUESTION BEING WHERE THE PRECIPITATION WILL DEVELOP/FOCUS
EARLY THIS EVENING. FRONT HAS STALLED AS OF 17Z JUST BETWEEN KGLD
AND KITR. AS LARGE SCALE ASCENT SPREADS OVER THE AREA FRONT WILL
LIKELY BACK SOME WHAT. CURRENT FORECAST HAS A GOOD HANDLE ON
SITUATION...BUT AM CONCERNED THAT THUNDERSTORMS MAY INITIATE FURTHER
WEST ALONG FRONTAL BOUNDARY. WITH HIGH PWS AND STORM MOTIONS NEARLY
PARALLEL TO THE FRONTAL BOUNDARY THINK FLOODING THREAT MAY EXTEND
FARTHER TO THE WEST THAN PREVIOUS WATCH AND WILL EXTEND THE WATCH TO
COVER THE REST OF THE CWA.
TOMORROW/TOMORROW NIGHT...DEEP CAA/SUBSIDENCE WILL BE UNDERWAY DURING THE
MORNING HOURS AS DRY SLOT WRAPS AROUND H5 LOW...WHICH SHOULD QUICKLY
BRING AN END TO ANY LINGERING PRECIPITATION. COLD POCKET AT H5 WILL
REMAIN OVER THE AREA MAINTAINING STEEP LAPSE RATES THROUGHOUT THE
DAY. AFTER PEAK HEATING...CANT RULE OUT AN ISOLATED SHOWER SNEAKING
INTO THE NORTHERN CWA.
THURSDAY-FRIDAY...H5 CUT OFF LOW WILL REMAIN TO THE NORTH OF THE
AREA...WITH COLD H5 TEMPS REMAINING OVER THE AREA AND CWA IN A
FAVORABLE LOCATION FOR EMBEDDED SHORTWAVE TROUGHS REVOLVING AROUND
THE LOW. SFC HEATING SHOULD BE SUFFICENT TO REMOVE CAP ACROSS MUCH
OF THE AREA...ESPECIALLY ALONG SFC TROUGH ACROSS THE WESTERN CWA.
PERSISTENT AREA OF H7 WAA WILL ALSO AID IN -TSRA DEVELOPMENT BY THE
AFTERNOON...AND HAVE ADDED POPS TO REFLECT THIS. LLJ DEVELOPS
OVERNIGHT WHICH WILL KEEP PRECIP POTENTIAL GOING THROUGH THE
NIGHT...ALTHOUGH APPEARS FRONTAL BOUNDARY TO THE SOUTH MAY KEEP
PRECIP MORE FOCUSED THERE.
IN THE EXTENDED...MAIN FORECAST CONCERN FOR THE PERIOD WILL BE HOW
QUICKLY AND HOW STRONG H5 RIDGING WILL BUILD INTO THE AREA. MEDIUM
RANGE MODELS ARE IN GENERAL AGREEMENT WITH THE UPCOMING
PATTERN...ALTHOUGH SOME DIFFERENCES EXIST WITH TIMING OF THE CUT OFF
LOWS DEPARTURE FROM THE REGION...AND WITH THE STRENGTH OF THE
EXPECTED RIDGE. NO REAL STRONG SIGNAL IN THE ENSEMBLES ABOUT HOW
FAST TROUGH SHOULD DEPART...SO MODEL COMPROMISE WILL PROBABLY BE THE
BEST WAY TO GO. 06Z GFS ENSEMBLES SHOW PLENTY OF CLUSTERING WITH A
MORE AMPLIFIED RIDGE THROUGH THE REST OF THE PERIOD AND WILL LEAN IN
THIS DIRECTION.
WITH H5 TROUGH STILL LINGERING AROUND THE AREA THROUGH
SUNDAY...POTENTIAL FOR WEAK SHORTWAVE TROUGHS...AND COOLER H5 TEMPS
LOWERING STABILITY WILL KEEP SOME LOW POPS IN THE FORECAST DURING
THE CLIMATOLOGICALLY FAVORED TIMES. H5 RIDGE SHOULD BEGIN TO BUILD
INTO THE AREA ON MONDAY...BRINGING AN END TO PRECIPITATION CHANCES.
FOR TEMPERATURES...MAIN CONCERN WILL BE WITH MAXES AS AMPLIFIED
RIDGE WILL BE IMPACTING THE WEST...WHILE TROUGH WILL BE LINGERING
ACROSS THE EASTERN CWA. WITH GENERAL AGREEMENT THAT TROUGH WILL
LINGER LONGER ACROSS THE CWA...LOWERED MAX TEMPS A FEW DEGREES
EARLY...THAN TRENDED TO A MORE WEST TO EAST GRADIENT IN MAX TEMPS
THROUGH THE BEGINNING OF THE WEEK.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ001-013-027.
FLASH FLOOD WATCH FROM 6 PM MDT /7 PM CDT/ THIS EVENING THROUGH
LATE TONIGHT FOR KSZ002>004-014>016-028-029-041-042.
NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ079.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR NEZ080-081.
CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ090>092.
&&
JRMHazardous weather outlook, May 29, 11:18 AM MDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1118 AM MDT TUE MAY 29 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1118 AM MDT TUE MAY 29 2007 /1218 PM CDT TUE MAY 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN ADVANCE OF AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE AREA FROM THE WEST. A COLD FRONT HAS STALLED ALONG THE COLORADO- KANSAS BORDER AND WILL ACT AS A FOCUS FOR STORM DEVELOPMENT. INSTABILITY AND WIND SHEAR PARAMETERS WILL BECOME MORE FAVORABLE FOR SEVERE STORMS LATE THIS AFTERNOON AND EVENING. HAIL...STRONG WINDS AND VERY HEAVY RAINFALL WILL BE THE MAIN THREATS. A TORNADO WILL ALSO BE POSSIBLE. DURING THE EVENING...STORMS ARE EXPECTED TO TRANSITION FROM SEVERE TO HEAVY PRECIPITATION PRODUCERS. A FLASH FLOOD WATCH IS IN EFFECT FOR MANY AREAS OF THE TRI-STATE REGION TONIGHT IN ANTICIPATION OF HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS ON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 29, 3:31 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 331 PM MDT TUE MAY 29 2007 COZ090-292230- YUMA COUNTY- 331 PM MDT TUE MAY 29 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF WAUNETA...AND MOVING NORTHEAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR CAN ALSO BE EXPECTED. THIS MAY CAUSE LOCALIZED FLOODING OF POOR DRAINAGE OR LOW LYING AREAS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 244 AND 269. THEDE
Special weather statement, May 29, 4:06 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 406 PM MDT TUE MAY 29 2007 NEZ080-292245- HITCHCOCK- 506 PM CDT TUE MAY 29 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA... AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF STRATTON NE...AND MOVING NORTH AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. HOURLY RAINFALL RATES OF ONE TO TWO INCHES PER HOUR CAN ALSO BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 53 AND 79. THEDE
Local storm report, May 29, 4:07 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
407 PM MDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 17 N ECKLEY 40.36N 102.49W
05/29/2007 M2.50 INCH YUMA CO PUBLIC
HEAVY RAIN OCCURED WITHIN A 30 MINUTE TIME PERIOD. ALSO
RECIEVED PEA SIZED HAIL
&&
KJAMESLocal storm report, May 29, 4:24 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
424 PM MDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TORNADO 4 SE YUMA 40.08N 102.67W
05/29/2007 YUMA CO PUBLIC
RELAYED BY YUMA COUNTY DISPATCH
&&
KJAMESLocal storm report, May 29, 4:26 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
426 PM MDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL YUMA 40.12N 102.72W
05/29/2007 E1.75 INCH YUMA CO LAW ENFORCEMENT
ALSO REPORTED BY SPOTTER
&&
KJAMESLocal storm report, May 29, 4:33 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
433 PM MDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL PALISADE 40.34N 101.11W
05/29/2007 E1.00 INCH HITCHCOCK NE TRAINED SPOTTER
&&
CFOLTZThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:28 AM MDT | Flash Flood Watch | GLD | Dundy, Hitchcock, Red Willow | 23 hr |
| May 29, 4:22 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 53 min |
| May 29, 5:31 PM MDT | Flash Flood Warning | GLD | Dundy, Hitchcock | 6 hr |
| May 29, 5:51 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.